Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sweating stopped
Nov 8, 2004

About three years ago, I started stinging all over whenever I became overheated, like working out at the gym or when the room temperature was over 78 degrees. I had gone through profuse night sweats years before which have all but stopped. Then, this stinging. I also noticed I stopped sweating completely at the same time except for 2-3 weeks in the winter when again I experience profuse night sweats. My doctors sent me to an allergy clinic where they diagnosed the condition as colenergic uticaria and treated me with antihistamines with little results. I'm thinking the condition is more like chronic idiopathic anhidrosis. I have had peripheral neuropathy for the same amount of time which has pretty much subsided. Is this lack of sweating condition related to HIV and possibly neuropathy? Is it common with other HIV+ persons and is there any treatment for it other than antihistamines?

Response from Dr. Henry

That is not a common problem in HIV patients. It is possible that it could be an unusual manifestation of HIV or antiretroviral therapy. If is is due to HIV then HIV therapy might help. If treatment of HIV is linked to it then changing the drugs (such as minimizing the chances for mitochondrial toxicity) could help. Many drugs or allergens can trigger urticaria which can be very frustrating. Use of H2 blockers (such as cimetidine) or low dose oral steroids has helped a few of my patients as well as the standard anti-histamines you have tried already. I assume you have been seen by a good dermatologist already? KH



Previous
politics aside
Next
Facial Wasting + Aging

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement